Show simple item record

AuthorAksikas I.
AuthorMoghadam A.A.
AuthorForbes J.F.
Available date2019-10-17T07:44:38Z
Publication Date2018
Publication NameInternational Journal of Systems Science
ISSN207721
URIhttp://dx.doi.org/10.1080/00207721.2018.1440027
URIhttp://hdl.handle.net/10576/12169
AbstractThis paper deals with the design of an optimal state-feedback linear-quadratic (LQ) controller for a system of coupled parabolic–hypebolic non-autonomous partial differential equations (PDEs). The infinite-dimensional state space representation and the corresponding operator Riccati differential equation are used to solve the control problem. Dynamical properties of the coupled system of interest are analysed to guarantee the existence and uniqueness of the solution of the LQ-optimal control problem and also to guarantee the exponential stability of the closed-loop system. Thanks to the eigenvalues and eigenfunctions of the parabolic operator and also the fact that the hyperbolic-associated operator Riccati differential equation can be converted to a scalar Riccati PDE, an algorithm to solve the LQ control problem has been presented. The results are applied to a non-isothermal packed-bed catalytic reactor. The LQ optimal controller designed in the early portion of the paper is implemented for the original non-linear model. Numerical simulations are performed to show the controller performances.
Languageen
PublisherTaylor and Francis Ltd.
dc.source Scopus
Subjectchemical process systems
Subjectdistributed parameter systems
SubjectOptimal control
Subjectpartial differential equations
Subjecttime-varying system
TitleOptimal control of coupled parabolic–hyperbolic non-autonomous PDEs: infinite-dimensional state-space approach
TypeArticle
Pagination897-907
Issue Number5
Volume Number49


Files in this item

FilesSizeFormatView

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record